MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT 250 (+24.50 D)
Medical Device Problem Codes Break (1069); Failure to Fold (1255)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted after the initial 30-day reporting period deadline; it is part of a corrective action being implemented per internal document capa-(b)(4) for outside us like products reporting.This initial and final emdr is being submitted to fda for outside us like products reporting.The device was returned to the manufacturer, and the product investigation was conducted.The results are listed below: the iol was released from the injector.The trailing haptic was torn at the root and it was found at the nozzle of cartridge tip.The torn haptic was stuck between rod and nozzle.There were no abnormalities found on the slider and screw.Trace of lubricant was found inside the injector tip.Review of the production records showed no nonconformities and/or deviation from the specifications.The exact root cause of the tucking failure of trailing haptic cannot be ascertained.Risk analysis conducted on the product line and failure code is noted below: a review of the most recent complaint trending data indicates that no significant trends have been identified at this time, and no capa is required as part of the product evaluation.
 
Event or Problem Description
Trailing haptic is not folded correctly.Implantation is done - but the haptic breaks off and the lens must be cut and removed.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key8579810
Report Number3006723646-2019-00030
Device Sequence Number1666677
Product Code HQL
UDI-Device Identifier04547480480879
UDI-Public04547480480879
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberHOYA ISERT 250 (+24.50 D)
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;